Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 5, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 17, 2013, 9:54 PM CST for 20 counties in Nebraska; Harrison County, Monona County, Iowa. It took effect at Feb 18, 2013, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2013, 9:54 PM CST (03:54 UTC)
- In effect from
- Feb 18, 2013, 9:00 AM CST
- Expired
- Feb 18, 2013, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
All 22 counties
Harrison County, IA, Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 71 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 406 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WWUS73 KOAX 180354 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 954 PM CST SUN FEB 17 2013 ...WINDY CONDITIONS EXPECTED MONDAY... .A COLD FRONT WILL MOVE THROUGH OVERNIGHT WITH STRONG NORTHWEST WINDS DEVELOPING MONDAY MORNING AND CONTINUE THROUGH THE DAY. NEZ011-012-016>018-030>032-042-043-050-065-181200- /O.NEW.KOAX.WI.Y.0005.130218T1500Z-130219T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER-SEWARD- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS... SCHUYLER...DAVID CITY...SEWARD...MILFORD 954 PM CST SUN FEB 17 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. * TIMING...STRONGEST WINDS SHOULD OCCUR DURING THE DAYLIGHT HOURS MONDAY. IT WILL REMAIN BREEZY TO WINDY DURING THE EVENING. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
4 follow-up statements
865 WWUS73 KOAX 180929 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 329 AM CST MON FEB 18 2013 ...WINDY CONDITIONS EXPECTED TODAY... .STRONG WINDS WILL OVERSPREAD THE AREA THIS MORNING BEHIND A COLD FRONT. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. IAZ043-055-NEZ015-033-034-044-045-051-066-078-181730- /O.EXA.KOAX.WI.Y.0005.130218T1500Z-130219T0000Z/ MONONA-HARRISON-THURSTON-CUMING-BURT-DODGE-WASHINGTON-SAUNDERS- LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...PENDER...MACY...WALTHILL... WINNEBAGO...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR...FREMONT...BLAIR...WAHOO...ASHLAND...YUTAN...LINCOLN... CRETE...WILBER 329 AM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA THIS MORNING AND CONTINUE GUSTY INTO THIS EVENING BEFORE DECREASING SLIGHTLY. * WINDS...SPEEDS SHOULD REACH 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE OR LIGHT VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-016>018-030>032-042-043-050-065-181730- /O.CON.KOAX.WI.Y.0005.130218T1500Z-130219T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER-SEWARD- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS... SCHUYLER...DAVID CITY...SEWARD...MILFORD 329 AM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...WINDS WILL INCREASE THROUGH MID MORNING AND REMAIN STRONG INTO THIS EVENING BEFORE DECREASING SLIGHTLY. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE OR LIGHT VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
260 WWUS73 KOAX 181636 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1036 AM CST MON FEB 18 2013 ...WINDY CONDITIONS TODAY... .STRONG WINDS CONTINUE THROUGH THE AFTERNOON BEHIND A COLD FRONT. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-066-078- 190000- /O.CON.KOAX.WI.Y.0005.000000T0000Z-130219T0000Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-SEWARD-LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN...CRETE...WILBER 1036 AM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING THIS EVENING. * WINDS...SPEEDS SHOULD REACH 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE OR LIGHT VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
125 WWUS73 KOAX 182101 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 301 PM CST MON FEB 18 2013 ...WINDY CONDITIONS THIS AFTERNOON... .STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-066-078- 190000- /O.CON.KOAX.WI.Y.0005.000000T0000Z-130219T0000Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-SEWARD-LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN...CRETE...WILBER 301 PM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING THIS EVENING. * WINDS...SPEEDS SHOULD REACH 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE OR LIGHT VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
619 WWUS73 KOAX 182348 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 548 PM CST MON FEB 18 2013 ...WINDS DIMINISHING THIS EVENING... IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-066-078- 190100- /O.EXP.KOAX.WI.Y.0005.000000T0000Z-130219T0000Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-SEWARD-LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN...CRETE...WILBER 548 PM CST MON FEB 18 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... NORTHWEST WINDS WILL SLOWLY DIMINISH THIS EVENING BUT REMAIN RATHER BRISK OVERNIGHT IN THE 15 TO 25 MPH RANGE. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 17, 6:08 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 17, 6:08 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 608 PM CST SUN FEB 17 2013 .AVIATION... 00Z TAFS FOR KOFK...KOMA AND KLNK. SURFACE WINDS WILL BE THE PRIMARY SHORT TERM CONCERN. A SHORTWAVE TROF NEAR THE WESTERN DAKOTAS WILL DRAG A COLD FRONT THROUGH TONIGHT. SURFACE WINDS WILL VEER FROM THE SOUTH TO THE SOUTHWEST...THEN TO THE NORTHWEST AT KOFK THRU 06Z...AND AFTER 08Z AT KOMA AND KLNK. LOW LEVEL WIND SHEAR WAS ADDED AT KOMA THIS EVENING AND MAY NEED TO BE ADDED AT KLNK FL015 190-220DEG AT 45KT. MONDAY MORNING AS THE STRONGER WINDS ALOFT MAKE IT DOWN TO THE SURFACE...INCREASED SURFACE WIND SPEEDS TO 20-30KTS WITH GUSTS AROUND 35KTS AFTER 11Z. VFR CONDITIONS EXPECTED WITH INCREASING MID/HIGH CLOUDS THROUGH 18/10Z. THERE MAY BE SOME SPRINKLES OR A RAIN/SNOW MIX MONDAY MORNING THEN A CHANCE FOR SNOWSHOWERS AS THE COLD AIR DEEPENS AND COLD AIR ADVECTION STRENGTHENS. MVFR CIGS/VSBYS RESTRICTIONS POSSIBLE WITH ANY PRECIPITATION MONDAY. && .PREV DISCUSSION... /ISSUED 256 PM CST SUN FEB 17 2013/ SHORT TERM...TONIGHT THROUGH WEDNESDAY. COLDER TEMPERATURES FOR THE NEXT SEVERAL DAYS LEADING UP TO THE POTENTIAL WINTER STORM THURSDAY IS THE PRIMARY SHORT TERM FORECAST CONCERN. TEMPERATURES WERE WARMING UP NICELY THIS AFTERNOON WITH GUSTY SOUTH WINDS AND FILTERED SUNSHINE PUSHING TEMPS INTO THE 50S ACROSS MOST OF THE CWA. HOWEVER A STRONG MID LEVEL SHORTWAVE IN THE CANADIAN PLAINS WILL PLUNGE INTO THE NORTHERN PLAINS AND GREAT LAKES TONIGHT AND MONDAY...DRIVING A COLD FRONT THROUGH THE CWA BY MONDAY MORNING. MUCH COLDER 850 TEMPERATURES ARE FORECAST INTO OUR AREA BEGINNING MONDAY...DROPPING FROM 6 TO 10C THIS AFTERNOON INTO THE 8 TO 15C BELOW RANGE BY MONDAY AFTERNOON. THAT COLDER AIR IS EXPECTED TO REMAIN OVER OUR ARE INTO TUESDAY BEFORE SLIGHT WARMING OCCURS UNDER RISING HEIGHTS AHEAD OF THURSDAY SYSTEM. SOUTH TO SOUTHWEST LOW LEVEL WINDS WILL BECOME NORTHWESTERLY AS THE COLD FRONT PASSES OVERNIGHT. MOST OF THE CWA WILL SEE THAT SWITCH BEFORE SUNRISE...WITH COLDER AIR SPILLING IN THROUGH THE DAY ON MONDAY. GFS PAINTS AN AREA OF LIGHT PRECIPITATION IN THE SOUTHEAST BEHIND THE COLD FRONT MONDAY MORNING. FORECAST SOUNDINGS FROM THE GFS ARE MORE MOIST THAN NAM...AND SATELLITE IMAGES/SURFACE OBS UPSTREAM SUGGEST THIS IS PROBABLY CORRECT. STILL NOT LOOKING AT DEEP MOISTURE OR LIFT WITH THE FRONT...SO WOULD NOT EXPECT MUCH MORE THAN A STRAY FLURRY OR SPRINKLE. OTHERWISE EXPECT WINDY CONDITIONS BEHIND FRONT MONDAY AFTERNOON...ESPECIALLY IN STRONGEST COLD ADVECTION AREA ACROSS OUR NORTH. FORECAST WIND SPEEDS ARE APPROACHING ADVISORY LEVELS...SO MAY HAVE TO ISSUE THAT WITH THE NEXT FORECAST PACKAGE. TEMPERATURES ON MONDAY SHOULD ONLY GAIN A CATEGORY OR TWO FROM MORNING LOWS...WITH FALLING TEMPERATURES IN THE AFTERNOON. COLD HIGH PRESSURE WILL SETTLE INTO THE REGION MONDAY NIGHT UNDER CLEARING SKIES. LOWS SHOULD RANGE FROM THE SINGLE DIGITS NORTH TO THE MIDDLE TEENS SOUTH. AND NOT MUCH OF A REBOUND IS EXPECTED TUESDAY GIVEN LIGHT NORTH WINDS. HAVE HIGHS GENERALLY IN THE 20S. WINDS BEGIN TO TURN SOUTHEAST TUESDAY NIGHT AND WEDNESDAY AS PRESSURES LOWER IN THE HIGH PLAINS AHEAD OF THURSDAY SYSTEM. EARLY EVENING LOWS IN THE SINGLE DIGITS LOOK LIKELY BEFORE MID/HIGH CLOUDS INCREASE. SOUTHERLY WINDS AND WARM ADVECTION WILL HELP TEMPS APPROACH 30 WEDNESDAY AFTERNOON. COULD SEE LIGHT SNOW WORK INTO OUR WESTERN COUNTIES LATE WEDNESDAY...BUT BETTER CHANCES WILL COME JUST BEYOND THIS PERIOD. DERGAN LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. THE POTENTIAL FOR A WINTER STORM WITH A CONSIDERABLE AMOUNT OF SNOW AND WIND IS THE MAIN FORECAST CONCERN IN THIS PERIOD. CONFIDENCE IS ABOVE AVERAGE THAT AT LEAST PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA WILL BE SIGNIFICANTLY IMPACTED. GFS/ECMWF/GFS ENSEMBLE/CANADIAN MODELS FROM 12Z ARE STILL IN GOOD AGREEMENT WITH THE LARGE SCALE PATTERN DURING THE MID AND LATER PARTS OF THE WEEK. CLOSED LOW AT 500 MB SHOULD BE OVER SOUTHWEST COLORADO OR NORTHWEST NEW MEXICO EARLY WEDNESDAY EVENING. STRONGLY DIFFLUENT FLOW WILL BE IN PLACE OVER THE CENTRAL PLAINS AT THIS TIME. PRECIPITATION SHOULD BLOSSOM QUICKLY AS MOISTURE AND LIFT INCREASE. THE GFS MODEL SHOWED THAT 800-700 MB MIXING RATIOS REACH AROUND 4 G/KG IN SOUTHEAST NEBRASKA WEDNESDAY NIGHT/THURSDAY MORNING WITH 700 MB OMEGA VALUES IN EXCESS OF 15 MICROBARS PER SECOND. MIXING RATIOS REACH AROUND 8 G/KG ACROSS EAST TEXAS INTO ARKANSAS. THE 850 MB LOW SHOULD STILL BE BACK OVER SOUTHWEST KANSAS AT 12Z THURSDAY. THE 700 MB AND 500 MB LOWS WILL ALSO BE IN THE SAME AREA SO SYSTEM WILL BE ALMOST STACKED. 850 MB LOW IS FORECAST TO REACH NORTHEAST KANSAS BY 00Z FRIDAY AND SOUTHEAST IOWA BY 12Z FRIDAY. WATER EQUIVALENT FROM THE PCPN THROUGH THE EVENT...WITH PCPN ENDING BY SUNRISE FRIDAY...SHOULD REACH BETWEEN 3/4 OF AN INCH AND 1 INCH. SNOW AMOUNTS WILL DEPEND SEVERAL THINGS...AND WILL BE BETTER DETERMINED AS THE EVENT GETS CLOSER. A BAND OF HEAVY SNOW...WITH MAXIMUM AMOUNTS IN EXCESS OF 8 INCHES OR MORE IS LIKELY SOMEWHERE IN THE REGION. CHANCES ARE MODERATELY HIGH THAT IS WILL AFFECT AT LEAST PORTIONS OF OUR LOCAL AREA. HEAVY SNOW BANDS ARE TYPICALLY LESS THAN 100 MILES WIDE THOUGH...SO IT WILL BE A WHILE BEFORE THIS CAN BE PINNED DOWN. HAVE HIGHS MOSTLY IN THE 20S (SOME LOWER 30S FAR SOUTH) THROUGH THE PERIOD. LOWS SHOULD BE GENERALLY 10 TO 20 BUT SINGLE DIGITS FRIDAY NIGHT. ANOTHER WEAKER WINTER WEATHER EVENT IS POSSIBLE NEXT SUNDAY/MONDAY. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Feb 17, 4:09 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 409 PM CST SUN FEB 17 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-181215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 409 PM CST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY A WINTER STORM IS STILL FORECAST TO BRING SIGNIFICANT SNOW TO THE AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE EXACT STORM TRACK IS STILL UNCERTAIN...BUT HEAVY SNOW AND BLOWING SNOW LOOK LIKELY ACROSS A GOOD PART OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A WINTRY MIX OF SLEET AND SNOW IS POSSIBLE IN FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. CURRENT INDICATIONS SUGGEST ACCUMULATING SNOW WILL BEGIN WEDNESDAY NIGHT...WITH THE HEAVIEST SNOW FALLING DURING THE DAY THURSDAY...THEN TAPERING OFF THURSDAY NIGHT. STRONG EAST WINDS WILL ACCOMPANY THE ONSET OF THE SNOW...WITH THOSE WINDS BECOMING NORTHERLY WITH TIME LATE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MONDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:57 AM CST | Special Weather Statement | OAX | Burt, Cass, Douglas, Gage, Jefferson, Johnson and 6 more | 78 min |
| Feb 18, 11:07 AM CST | Special Weather Statement | OAX | Nemaha, Pawnee, Richardson | 83 min |
| Feb 18, 3:15 PM CST | Winter Storm Watch | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 49 hr |
Nearby
Wind Advisories in Nebraska, 2013Wind Advisories in Iowa, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.